- advertisement -

Still having site issues

Discussion in 'Parents of Children with Type 1' started by CaitlynGrisham, May 9, 2012.

  1. CaitlynGrisham

    CaitlynGrisham Approved members

    Joined:
    Mar 12, 2010
    Messages:
    265
    I posted a thread not too long ago about how my sites were becoming red and inflamed. Long story short: a few months ago, my skin started reacting violently to pump sites (I use the silhouettes). I ended up in the hospital for an infection centering around one of these sites and got loaded up with IV antibiotics. After that, the reactions just got worse and worse. The areas get red, hot, inflamed, raised above the normal skin line, and painful to touch. They are usually about 3" by 3" wide. I called my Endo and she said that it was a Teflon allergy. Thus, I called minimed and switched to the sure ts. The reactions continued, and they haven't stopped!

    I have been leaving my sites in for 1.5 days, at most; this is mostly due to the pain, but it's also expensive! I've tried using alcohol swabs prior to insertion, and I've tried plain soap and water...nothing stops it! I usually tape down with IV prep but my skin seems to hate that too, so I stopped. Halting my use of the IV prep didn't help much in the scheme of things. I always wash my hands etc before putting in a site, too.

    At this point, I don't know what to do. My bgs are becoming more and more elevated, but switching to injections sends me sky high too due to the lack of varying basal rates. Any ideas? I am so desperate!
     
  2. Sarah Maddie's Mom

    Sarah Maddie's Mom Approved members

    Joined:
    Sep 23, 2007
    Messages:
    12,521
    Switching to a steel set like the rapid D might let you learn if it's the cannula that you are reacting to the adhesive.

    Sounds like a nightmare :( - hope you can get to the bottom of things soon.
     
  3. NeurosurgeryNP

    NeurosurgeryNP Approved members

    Joined:
    Jul 5, 2010
    Messages:
    248
    Maybe you are reacting to the insulin. Try giving an injection for a bolus and see if you get the same welt. Maybe you need to try a different rapid insulin. I have heard of some people having issues with the different preservatives.
     
  4. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    this is what I was going to say, it could be the insulin.
    or

    Maybe try untethered with a shot of Lantus for basal. Maybe the without the constant irratation of basal your skin will tolerate a pump site.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice